Alert archive / Maine / Wind Chill Advisories in 2017
Wind Chill Advisory 6, NWS Caribou, ME
NWS Caribou, ME issued this wind chill advisory at Mar 10, 2017, 2:48 AM EST for 6 counties in Maine. It took effect at Mar 10, 2017, 11:00 PM EST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2017, 2:48 AM EST (07:48 UTC)
- In effect from
- Mar 10, 2017, 11:00 PM EST
- Expired
- Mar 12, 2017, 9:00 AM EDT
- In force
- 33 hr
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 95 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind chill advisory went out at Mar 10, 12:08 AM EST, 2 hours 40 minutes earlier.
Area forecast discussion, Mar 10, 12:08 AM EST, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1208 AM EST Fri Mar 10 2017
.SYNOPSIS...
Weak high pressure will build over the area overnight. A small
low will track off the Mid-Atlantic coast Friday morning and
pass south of the Gulf of Maine Friday afternoon. High pressure
building in from western Canada will push bitter cold Arctic air
across the region on Saturday.
&&
.NEAR TERM /THROUGH TODAY/...
12am Update...
Forecast in good shape and no changes needed. Snow showers and
squalls are finally dying off and should be gone within the next
hour or two.
Previous Discussion...
Winds will diminish later tonight w/snow squalls ending. On
Friday, our focus will be on a small low tracking off the Mid-
Atlantic coast and sliding south of the region. Latest guidance
shows an inverted trough extending northwest from this low which
may bring some light snow, or perhaps a localized Norlun event
to southwestern Maine on Friday. The low should slide far enough
to the south keep it's precipitation offshore and mainly south
of our region. However, there is a chance it could brush the
Downeast coast with some light snow so have included a small
chance for snow over southern Downeast areas on Friday. Northern
areas will be partly sunny and cold.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY/...
Arctic air wl be bleeding into CWA Fri ngt as strong H5 closed low
takes up residence along the St. Lawrence. Nrly flow wl continue to
draw in cold air with tight pressure gradient preventing Sat mins fm
reaching their full potential. Ovrngt lows wl lkly be btwn 15-20
degrees blo normal as H8 temps appch -33C acrs the St. John Vly.
with nrn zones btwn -5 and -10F and single digits acrs the rest of
the area. Med range guidance indicating Norlun trof setting up along
the coast Fri night thru early Sat mrng. Hv adjusted pops up
slightly to accnt for the potential along the Hancock coast and
possibly as far north as BGR.
Cold air wl continue pouring into the state on Saturday with strong
winds expected once again. Wl lkly need another WC advisory Sat mrng
for the north. Temps on Sat may set record low maxes with highs in
the single digits acrs the north and teens for Downeast. Isold snow
showers are possible in orographic lift acrs the far nw in the aftn.
Wind chill advisories wl lkly be needed again late Sat night/Sun
mrng. CWA wl still be in cyclonic flow on Sun with no wx to speak
of.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Hi pres builds in at the start of the long term with minimal wx
expected early in the week. All med range guidance is now
indicating nor'easter for the middle part of the week, tho they
differ on timing. By 00z Wed, EC/GFS and CMC indicate coastal
low wl be sitting off the coast of Cape Cod. Model projections
indicate rapid cyclogenesis in the Gulf of Maine Tue night with
possibly significant accumulations of snow once again. Depending
on how strong sfc high ends up being wl determine how far north
the hvy snow gets. For now hv gone abv Superblend with likely
pops acrs most of the area Tue night and Wed with the exception
of the far northwest zones.
&&
.AVIATION /05Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: Mainly VFR conditions are expected across the area
tonight and Friday. However, localized MVFR conditions are
possible in patchy light snow Downeast on Friday.
SHORT TERM: VFR expected through the period with possible MVFR
cigs/vsbys in isold snow showers. Another snowstorm expected
sometime late Tue with IFR possible.
&&
.MARINE...
NEAR TERM: Gale Warning has been transitioned to a SCA as winds
now at 20-25 sustained. Winds will continue to diminish
overnight as weak high pressure builds in. Some patchy light
snow is possible over the waters on Friday as weak low pressure
slides south of the area.
SHORT TERM: SCA conditions expected Fri night with marginal
gales possible Sat morning through Sat night. Expect freezing
spray advisories Sat morning into the afternoon hours.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Small Craft Advisory until 7 AM EST this morning for
ANZ050>052.
&&
Near Term...Foisy/Hewitt
Short Term...
Long Term...
Aviation...Foisy/Hewitt/
Marine...Foisy/Hewitt/Hazardous weather outlook, Mar 9, 11:34 PM EST, 3 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 1134 PM EST Thu Mar 9 2017 MEZ001-002-004>006-011-017-032-110445- Northwest Aroostook-Northeast Aroostook-Northern Piscataquis- Northern Penobscot-Southeast Aroostook-Central Penobscot- Central Washington-Northern Washington- 1134 PM EST Thu Mar 9 2017 This Hazardous Weather Outlook is for East Central Maine...Eastern Maine...Far Northern Maine...Interior DownEast Maine...North Central Maine and Northern Maine. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ003-010-015-016-029>031-110445- Northern Somerset-Central Piscataquis-Southern Penobscot- Interior Hancock-Coastal Hancock-Coastal Washington- Southern Piscataquis- 1134 PM EST Thu Mar 9 2017 This Hazardous Weather Outlook is for Coastal DownEast Maine...Interior DownEast Maine...North Central Maine and West Central Maine. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-110445- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1134 PM EST Thu Mar 9 2017 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Mar 9, 9:01 PM EST, 5 hours 47 minutes before
Special Weather Statement
National Weather Service Caribou ME
901 PM EST THU MAR 9 2017
MEZ005-006-011-015>017-030-032-100315-
Southeast Aroostook-Interior Hancock-Coastal Washington-Southern
Penobscot-Central Washington-Central Penobscot-Northern
Washington-Northern Penobscot-
901 PM EST THU MAR 9 2017
...Periods of heavy snow with embedded snow squalls...
Areas of heavy snow with embedded snow squalls were moving across
portions of the region. The heaviest activity was moving through the
Bancroft and Grand Lake Stream areas. This activity was moving
southeast AT 20 MPH.
locations impacted include...
Lincoln, Calais, Lubec, Eastport, Danforth, Vanceboro, Medway, Perry,
Pembroke, Princeton, Cutler, Springfield, Topsfield, Meddybemps,
Haynesville, Grand Lake Stream, Lakeville, Licoln Township,
Wytopitlock and Reed Plantation.
This includes the following highways...
US Highway 1 between Whiting and Perry, and between Princeton and
Danforth.
State Highway 9 between Wesley and Baring.
* Winds in excess of 25 mph are possible with this area of heavy
snow.
* Visibilities will drop quickly to less than a quarter mile in
this area of heavy snow and squalls with up to an inch of snow.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4469 6706 4531 6863 4584 6834 4573 6781
4568 6780 4566 6772 4569 6773 4561 6765
4560 6745 4551 6742 4549 6751 4538 6742
4528 6749 4513 6735 4515 6730 4519 6728
4512 6712 4493 6700
TIME...MOT...LOC 0156Z 300DEG 45KT 4540 6797
HewittSpecial weather statement, Mar 9, 10:18 PM EST, 4 hours 30 minutes before
Special Weather Statement National Weather Service Caribou ME 1018 PM EST THU MAR 9 2017 MEZ002-006-100415- Southeast Aroostook-Northeast Aroostook- 1018 PM EST THU MAR 9 2017 ...Snow squalls will affect east central Aroostook County... Snow squalls extended from Ashland to Blaine and were moving southeast at 30 MPH. locations impacted include... Presque Isle, Mapleton, Mars Hill, Ashland, Easton, Bridgewater, Masardis, Monticello, Blaine, Westfield, Chapman, Castle Hill, and Number Nine Mountain. This includes the following highways... US Highway 1 between Bridgewater and Mars Hill. State Highway 11 near Squa pan. * Winds in excess of 25 mph are possible. * Snowfall accumulation up to one inch is expected in these snow squalls. Conditions can deteriorate rapidly in winter weather situations. Be prepared for snow or ice covered roads. Slow down and allow extra time when traveling. LAT...LON 4655 6845 4671 6828 4657 6779 4633 6778 TIME...MOT...LOC 0314Z 297DEG 24KT 4653 6800 Hewitt
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 7:48 PM EST | Special Weather Statement | CAR | Washington | 57 min |
| Mar 9, 8:41 PM EST | Special Weather Statement | CAR | Aroostook | 79 min |
| Mar 9, 9:01 PM EST | Special Weather Statement | CAR | Washington | 74 min |
| Mar 9, 10:18 PM EST | Special Weather Statement | CAR | Aroostook | 57 min |
| Mar 9, 11:33 PM EST | Small Craft Advisory | CAR | 3 hr | |
| Mar 10, 2:39 AM EST | Gale Warning | CAR | 49 hr | |
| Mar 10, 2:39 AM EST | Heavy Freezing Spray Warning | CAR | 25 hr | |
| Mar 10, 2:39 AM EST | Heavy Freezing Spray Advisory | CAR | 12 hr | |
| Mar 10, 2:42 PM EST | Wind Chill Warning | CAR | Somerset | 41 hr |
Nearby
Wind Chill Advisories in Maine, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.